69.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Embarassing problem

7 REPLIES 7
Guest user
Not applicable

Re: Embarassing problem

Hi Tracey
Thanks for your reply I just didn't know where to turn as keep going back to doctors etc seems that I am being a pain. I have started using a cream prescribed from the doctor which I think seems to help but now I have started having a period which have been absent since starting tamoxifen, just hoping it isn't going to be like some of the other ladies have,ie. heavy and long. Have you had a problem with this?
Sorry to hear about you and hubby I think mine is going that way but think he is staying as he thinks it would be unfair to leave me, hard isn't it.
Thanks for taking the time to read this I appreciate any comments.
Debbie xx

Guest user
Not applicable

Re: Embarassing problem

Hi Debbie,

recently split with the hubby so cant help you with the intimate contact thing but spoke to my onc a couple of weeks ago and he said that if the itching and discharge continous then he could change the Tam to something else, it might be worth calling your onc if its getting you down. Id been on Tamoxifen for a few months so was surprised that i started to get a side effect as i'd been singing its praises, although this week its settled down for me.

good luck

Tracey
xxx

Guest user
Not applicable

Re: Embarassing problem

Hi Ladies
I am new to list so please bear with me. I have had my lumpectomy followed mastectomy then 8 lots of chemo and 5 weeks rads now on Tamoxifen. My problem is close to yours but do any of you suffer from itchy genitals more so after any intimate contact, it is similar to thrush but I used to get that years ago and it is not that. I feel really low about it at the moment as I feel I have coped really well with everything and my confidence has been knocked and this seems really unfair. Has anybody had this problem and does it settle down, I started drugs in July. This could well be what the menopause does but I am only 45 and haven't a clue what to expect.
Any replies would be great
Debbie x

Guest user
Not applicable

Re: Embarassing problem

Thats really good advise Hedgehog, this country could do with a few more BIDET. When I gave birth a few years ago they had them in the toilets and it certainly helped me to heal up.

Tracey
xxx

Guest user
Not applicable

Re: Embarassing problem

One of the good things about living in France is ...the BIDET. I know you can have them installed in England but if your bathroom is not suitable you can buy a plastic bidet bowl to fit on the toilet. I had one in a cottage I lived in. I bought it on the Net - probably have the url somewhere but Google would probably find it. Mine was about £6 and well worth the price. I kept a basket of flannels at the side of the loo and used a new one every time

Guest user
Not applicable

Re: Embarassing problem

Hi there

im so glad you started this subject, im on Tamoxifen and have just started itching to and also im having a discharge (vag) and called my onc about the discharge and he said to see how it goes, he was only worried if there was blood but can change the Tam to something else if i keep getting the discharge. I dont want to come off Tamoxifen because ive had no other side effects and ive heard other women have lots of side effects so i really dont want to push my luck by changing so will put up with this for now, but well done you for bringing this up, i wouldnt dare ask my onc about an itchy bum, mainly because i fancy him and wouldnt have the guts to say it ha ha.

thanks

Tracey
xxxx

Guest user
Not applicable

Re: Embarassing problem

Hi Jen jen.

I know exactly where you are coming from. I too suffer from pruritis ani, it is very very common. One in five people will suffer from this at one stage in their lives. I suffer due to stress. If I'm stress, like now as I'm waiting for results. I read up on the internet as like you didnt want to embrass myself at the doctors and since this has only come about since the breast cancer I feel he has more important things to deal with.
Creams etc only make it worse, I treated myself for worms, piles, ecesma too. What works for me is basically. Washing my bottom after I go to the loo. Do not use wet wipes. I use wet loo roll. Then witch hazel on a cotton wool pad and dab my bottom. Some times I actually leave it there, it really does relieve the itching.. It is a vicious circle as the more you itch the itchier it becomes.
I'll try and find website that I obtain the witch hazel info from. It is horrid I know. I think you can get steriod cream from doc if this doesnt work. But some self control does come into play.
Good luck Jenjen

Vanessa

http://www.embarrassingproblems.co.uk/anal_itching.htm

Guest user
Not applicable

Embarassing problem

I apologise in advance to be asking this delicate matter but before my cancer was diagnosed when I was pre-menstrual as well as the fluid gain and wanting to stuff my face with anything stodgy but my bottom always itched. I think it's called pruritis ani I always knew when my period was coming, as soon as my period came it stopped til the next time.

Since my cancer and being on Tamoxifen (nearly 2 years) I have only had 2-3 periods, the last one in February, I assume I'm going through the menopause (I'm 52) but now the itching is non stop. I have tried all creams, cotton underwear, unperfumed soap, no soap, washing my underwear in sensitive washing powder, you name it I've tried it with no lasting relief.

I'm not too informed in bodily matters but is the menopause like being permanently pre-menstrual , or is this just another side effect of Tamoxifen, it's not listed as one just as a lot of the side effects are not, or is it something to do with blocking oestrogen. I searched on this site for mention of it without success. Can anyone enlighten me.

Best wishes
Jenjen